Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 113, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 22, 1999, 7:32 PM CDT for Keya Paha County, Nebraska. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 1999, 7:32 PM CDT (00:32 UTC)
- Expired
- Jun 22, 1999, 8:35 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:40 PM CDT | Hail 0.75 | Springview, NE | |
| Jun 22, 8:00 PM CDT | Thunderstorm Wind 70 | Springview, NE | At Sunny Brook Camp (20 miles west northwest of Springview) 10 to 12 inch tree branches were down and a canoe trailer was blown over. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2613 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 230033 SVRLBF NEC103-230135- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 732 PM CDT TUE JUN 22 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 835 PM CDT * AT 730 PM CDT...NORTH PLATTE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 17 MILES NORTHEAST OF SPRINGVIEW TO 10 MILES SOUTHWEST OF SPRINGVIEW...OR 30 MILES NORTHEAST OF AINSWORTH TO 10 MILES NORTH OF AINSWORTH. THE LINE OF STORMS WAS MOVING TO THE SOUTHEAST AT 15 MPH. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... SPRINGVIEW BY 745 PM CDT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! M. MUTCHLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:49 PM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jun 22, 1:49 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 149 PM CDT TUE JUN 22 1999 ...FORECAST CHALLENGE IS WHEN PCPN WILL END... MODELS...IN PRETTY GOOD AGREEMENT. NGM HAD GOOD HANDLE ON SURFACE FEATURES THIS MORNING...BUT WANTS TO FOCUS PCPN OVER NORTHWEST IOWA AT 00Z WED WHILE ETA FOCUSES OVER SOUTHEAST NEBRASKA. ETA IS MORE IN LINE WITH REALITY IN MOS OTHER FEATURES. NOTICED GOOD THETA-E POOLING VIA LAPS DATA ALONG AND EAST OF IML-VTN LINE WHERE CONVECTION HAD BEGUN LATE THIS MORNING. SHOWERS DISSIPATED AS THEY MOVED INTO LOWER THETA-E AIR...AWAY FROM SURFACE TROUGH. IMAGINE THETA-E RIDGE WILL BE A FOCUS FOR ACTIVITY LATER TODAY ONCE FRONT MOVES IN. ...TONIGHT INTO WED MORNING...SHOWERS/THUNDERSTORMS LOOK PRETTY LIKELY ALL OVER...BEGINNING IN THE NORTHWEST AND SPREADING EAST OVERNIGHT. LOWS HAVE BEEN RUNNING HIGHER THAN GUIDANCE AND WILL LIKELY FOLLOW SUIT TONIGHT EXCEPT FOR NORTHEAST ZONES WHERE A LITTLE COOLER AIR FILTERS IN FIRST. WILL THE PCPN PERSIST INTO WEDNESDAY? PERHAPS SOME STABLE PCPN 06-12Z WED WHEN SFC FIELDS INDICATE FRONT WILL BE SOUTH OF CWA BY 12Z. WILL PUT IN LOW MORNING POPS FOR POSSIBLE LINGERING SHOWERS. WEDNESDAY/NIGHT...COOLER TEMPS (UPR 70S LOW 80S) AS WE GET A BREAK FROM THE ACTION DURING THE DAY. AS MORE EASTERLY UPSLOPE FLOW TAKES PLACE...EXPECT POSSIBLE SHOWERS TO DEVELOP ANYWHERE OVER PANHANDLE AREA LATE AND PROPOGATE EASTWARD DURING WED INTO THU OVERNIGHT HOURS. 40 POPS FOR WESTERN ZONES WED NIGHT...20 FOR NORTHEAST ZONES. FOR LOWS... THINKING SOMETHING AROUND 62. THURSDAY...FAIRLY FAST FLOW OVER FLAT RIDGE...LOOKS FAIRLY DRY...BUT SOME CLOUDINESS. WOULD ANTICIPATE PRETTY GOOD REBOUND IN TEMPS TO MID-UPR 80S AGAIN. EXTENDED...MRF...ZONAL FLOW THURSDAY GIVES WAY TO WEAK SOUTHWEST FLOW FRIDAY AS LOW/TROUGH DIGS INTO PACIFIC NORTHWEST AND LEE SIDE TROF DEVELOPS. GOOD WARM CAPPING THO (PER CHAT WITH HSI) AND LOOKS LIKE MOST LIKELY TIMING FOR NEXT ROUND OF PRECIP WOULD BE SATURDAY LATE. BROAD FLAT RIDGE BUILDS IN SUNDAY OVER HIGH PLAINS. FRIDAYS HIGH OF 95 FOR US SEEMS A BIT OVERDONE EVEN IF WE DO SEE 27 C AT 850. WILL GO HIGHS UPPER 80S TO AROUND 90...LOWS LOWER TO MID 60S. .LBF...NONE SLM |
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:18 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jun 22, 7:33 PM CDT | Tornado Warning | LBF | Brown, Cherry | 62 min |
| Jun 22, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 63 min |
| Jun 22, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jun 22, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan | 61 min |
| Jun 22, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 61 min |
| Jun 22, 8:41 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 64 min |
| Jun 22, 9:08 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 22, 9:57 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.